Trimethoprim & Warfarin

Been on warfarin for APS for about four years after being diagnosed in 2011. My recent INR is 2.5 (last Monday) I have a problem with my consultant never allowing me to go over 3.0)

This week I've had a problem with a bad virus and bad water infection been prescribed this morning with Trimethoprim 200mg and I'm vomiting a lot with shivers and shakes. Been told to take warfarin currently (7mg) , Trimethoprim 200mg, paracetamol, and now an anti emetic Metoclopromaide 10mg for the vomiting

Any body had similar issues as I presently feel rotten

5 Replies

  • Hi there, I react very badly to infection and virus and indeed to drugs, I think once you have gone the course with the antibiotic you will feel better, but probably the infection plus the antibiotic will make your INR unstable for a bit, get better soon! MaryF

  • Thanks Mary really struggling with this infection and its doesn't help when I'm allergic to lot of antibiotics on the market. Worst part cramps in legs and trying to flush out the kidneys by drinking lots of water but its taking its time. Someone suggested putting some lemon juice in the water, not certain about this.

  • If you get any worse, do get back to the GP, and I sympathise, I have a terrible time with antibiotics, and in fact take a daily supplement to try and limit the infections coming back. MaryF

  • A bit of lemon juice in the water should not effect the INR much, but will the acidity add to your tummy issues? or help it? -- go with what has worked for you in similar infections in the past. Having APS and taking warfarin does not really effect the trajectory of those bugs we all get from time to time -- though having a bug will effect the amount of warfarin/Vitamin K which is absorbed and will effect your INR. I usually make a point to get my INR run 4 -5 days after I come down with a bug (and wear a mask so as not to spread that love around.)

  • Thanks for advice I'll continue popping the pills and drinking lots of water with a splash of lemon juice. Hopefully it'll start to improve in a couple of days.

You may also like...